Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Asymptotic methods for magnetohydrodynamic instability

Authors: Misha Vishik and Susan Friedlander
Journal: Quart. Appl. Math. 56 (1998), 377-398
MSC: Primary 76E25; Secondary 35Q35, 76W05
DOI: https://doi.org/10.1090/qam/1622515
MathSciNet review: MR1622515
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A sufficient condition for instability is obtained for the linearized equations of ideal magnetohydrodynamics. The results are proved by studying the full asymptotic expansion for the evolution operator using oscillatory integrals. It is shown that the growth rate of the evolution operator is bounded from below by the growth rate of an operator given by a system of local hyperbolic PDEs.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76E25, 35Q35, 76W05

Retrieve articles in all journals with MSC: 76E25, 35Q35, 76W05

Additional Information

DOI: https://doi.org/10.1090/qam/1622515
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society